Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 12, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jun 6, 2020, 2:01 PM PDT for 4 counties in Washington. It took effect at Jun 7, 2020, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2020, 2:01 PM PDT (21:01 UTC)
- In effect from
- Jun 7, 2020, 11:00 AM PDT
- Expired
- Jun 7, 2020, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987 WWUS76 KOTX 062101 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 201 PM PDT Sat Jun 6 2020 WAZ034-041-044-070915- /O.NEW.KOTX.WI.Y.0012.200607T1800Z-200608T0600Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 201 PM PDT Sat Jun 6 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph expected. Localized higher winds near 45 mph expected through canyons and gaps. * WHERE...Moses Lake Area, Wenatchee Area and Waterville Plateau. * WHEN...From 11 AM to 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds across area lakes and rivers can produce choppy waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
434 WWUS76 KOTX 070454 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 954 PM PDT Sat Jun 6 2020 WAZ034-041-044-071500- /O.CON.KOTX.WI.Y.0012.200607T1800Z-200608T0600Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 954 PM PDT Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph expected. Localized higher winds near 45 mph expected through canyons and gaps. * WHERE...Moses Lake Area, Wenatchee Area and Waterville Plateau. * WHEN...From 11 AM to 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds across area lakes and rivers can produce choppy waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
538 WWUS76 KOTX 071231 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 531 AM PDT Sun Jun 7 2020 WAZ034-041-044-080045- /O.CON.KOTX.WI.Y.0012.200607T1800Z-200608T0600Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 531 AM PDT Sun Jun 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Wenatchee Area, Waterville Plateau and Moses Lake Area. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds across area lakes and rivers can produce choppy waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
776 WWUS76 KOTX 072245 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 345 PM PDT Sun Jun 7 2020 WAZ034-041-044-080400- /O.CON.KOTX.WI.Y.0012.000000T0000Z-200608T0600Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 345 PM PDT Sun Jun 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Wenatchee Area, Waterville Plateau and Moses Lake Area. * WHEN...until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds across area lakes and rivers can produce choppy waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
271 WWUS76 KOTX 080347 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 847 PM PDT Sun Jun 7 2020 WAZ034-041-044-080600- /O.CON.KOTX.WI.Y.0012.000000T0000Z-200608T0600Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 847 PM PDT Sun Jun 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Wenatchee Area, Waterville Plateau, and Moses Lake Area. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds across area lakes and rivers can produce choppy waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
928 WWUS76 KOTX 080624 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1124 PM PDT Sun Jun 7 2020 WAZ034-041-044-080730- /O.EXP.KOTX.WI.Y.0012.000000T0000Z-200608T0600Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 1124 PM PDT Sun Jun 7 2020 ...WIND ADVISORY HAS EXPIRED... Gusty winds will continue for the remainder of tonight as well as Monday, but wind gusts should generally remain below 30 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 11:01 AM PDT, 3 hours earlier.
Area forecast discussion, Jun 6, 11:01 AM PDT, 3 hours before
Area Forecast Discussion National Weather Service Spokane WA 1101 AM PDT Sat Jun 6 2020 .SYNOPSIS... The weekend will feature cooler than average temperatures and breezy winds. Showers will be common over our mountainous terrain while the Columbia Basin will be dry. The weather will begin to trend warmer and less windy on Tuesday, but the chance for showers will persist through much of next week with the best chances over the mountains. && .DISCUSSION... Update: Latest run of models are bringing a slight chance of thunder along the Cascades this afternoon. The next wave of moisture begins to breech the Cascades crest during the afternoon and bring these isolated showers along with it. The models are still carrying the weak chance of thunder along the Canadian Border. Winds will gradually increase into the mod teens across the Columbia Basin. /JDC Today: Areas of post frontal rain will linger this morning over northeast Washington and the Idaho Panhandle. As of 3AM, the cold front had pushed into western Montana and central Idaho and will make slow eastward progress today. The main upper trough that will keep our region cool through early next week will dig toward the Oregon coast late in the day, and move inland overnight. With the front well to our east and the incoming trough off-shore today, the majority of our populated areas including Spokane, Pullman, Lewiston, Wenatchee, and Moses Lake can expect a mainly dry day today. Communities in our more mountainous areas can expect the development of scattered afternoon showers. There may be enough instability this afternoon for a few lightning strikes around Republic, Kettle Falls, and Northport. It will be seasonably breezy across the Palouse, West Plains, and Upper Columbia Basin with southwest winds of 10 to 15 mph common for much of the day with gusts in the 20 to 25 mph range from late morning through the afternoon. Highs in the 60s and low 70s will be 5 to 10 degrees below average. Sunday: An upper trough will move across Oregon on Sunday leading to the strengthening of a surface low over southern Alberta. As the surface low deepens, our winds will become increasingly gusty across central and eastern Washington. By mid to late afternoon, sustained west winds of 20 to 25 mph will be common from Wenatchee to Moses Lake to Spokane and Pullman. Gusts as high as 35 mph will be possible in the evening in places prone to Cascade gap winds like Wenatchee, Vantage, and Waterville. The upper trough tracking across Oregon on Sunday will also help to cool our air aloft leading to the development of afternoon and evening showers over the Cascades, the Idaho Panhandle and the eastern third of Washington. The NAM and GFS forecast enough surface based instability for the inclusion of thunderstorms north and east of Spokane Sunday afternoon as well as the central and southern Idaho Panhandle. Brief downpours, small hail, and wind gusts to 45 mph may be possible with some of the strongest cells. /GKoch Monday: The main portion of the low pressure system that brought persistent, cool and showery weather will be on its way out. This will bring breezy conditions to much of the inland northwest with 20-30 mph winds stretching from the Cascade east slopes, across the Central Basin and into extreme eastern Washington including Spokane. Gusts will near 40 mph. The latest deterministic models agree there will be a weak shortwave trof moving through ahead of the building high pressure ridge which will enhance mountain showers mainly in the Idaho Panhandle and along the Cascade crest. Ensembles agree that mountain showers will be around as well on Monday. Tuesday: Patchy morning fog is in the forecast for northeast Washington. Moisture moving over the high pressure ridge brings a threat of light rain except for the Central Basin. Overall it should be a warmer day south near the Washington/Oregon Border but thicker cloud cover north with light rain will put halt the warming trend for this day. Wednesday: This day's weather pattern forecast amplifies the ridge further as low pressure off the coast dives south offshore. Isolated showers will still be possible this day over the mountains with an afternoon thunderstorm. If the pattern transition holds in the models then this will be a day of noticeable warming overall with highs in the 70s and lower 80s in the southern Central Basin. Thursday and Friday: Individual deterministic models diverge on the details but ensemble forecasts are persistent with more enhanced southerly flow ahead of the offshore low. Weather disturbances that rotate from this low in southerly flow will enhance chances for convective storms. This type of pattern is something to look for in thunderstorms could be near severe or sever variety. It's too early to say for sure but bears watching as a possible significant thunderstorm event either of these days. Thursday looks to be the warmest day with mid 70s to lower 80s possible. More enhanced convection and possibly a cold front Friday would cool temperatures down 5 to 10 degrees at least. TC && .AVIATION... 18Z TAFS: Residual post frontal moisture is bringing low to mid level cloud decks through the region mainly Spokane and Pullman areas. As the front continues to move East the clouds will shift with it. Afternoon thunder expected for Cascades and portions along the Canadian border. Increase in afternoon winds expected itno the upper teens. /JDC && .PRELIMINARY POINT TEMPS/POPS... Spokane 65 44 62 45 64 43 / 10 10 40 40 30 0 Coeur d'Alene 63 45 59 44 62 42 / 20 10 60 70 50 10 Pullman 61 43 57 43 60 41 / 20 10 30 20 30 10 Lewiston 66 49 62 49 66 46 / 20 20 50 20 30 10 Colville 66 45 66 46 68 42 / 60 30 60 50 40 10 Sandpoint 64 46 58 46 61 42 / 50 20 80 80 70 10 Kellogg 60 44 54 43 56 42 / 60 20 80 80 70 10 Moses Lake 73 48 71 47 72 45 / 0 0 10 0 0 0 Wenatchee 69 50 67 49 68 48 / 10 10 10 10 0 10 Omak 71 47 69 48 70 45 / 20 30 10 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 6, 7:13 AM PDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 713 AM PDT Sat Jun 6 2020 IDZ001>004-026-027-WAZ031>038-041>044-071400- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 713 AM PDT Sat Jun 6 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Sunday and Monday will be windy across much of central and eastern Washington with wind gusts of 30 to 40 mph possible across the East Slopes of the Cascades, the Columbia Basin, Palouse, and West Plains. We will be watching Thursday or Friday. The set up looks favorable to thunderstorms and some may become strong.
In the hours before
Local storm report, Jun 6, 11:24 AM PDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1124 AM PDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND GST 8 W GEORGE 47.08N 120.03W
05/30/2020 U97 MPH GRANT WA PUBLIC
....DELAYED REPORT FROM MAY 30TH, AND
CORRECTION TO REPORT 3 E VANTAGE... LOCAL
WEATHER STATIONS AROUND THE AREA REPORTED
GUSTS OF 50-70 MPH. ONE REPORTED AN
INSTANTANEOUS GUST OF 97 MPH. SHINGLES WERE
PEELED OFF A ROOF. SEVERAL TREES WERE BLOWN
DOWN OR BROKEN, ONE OF WHICH FELL ON A
HOUSE.
&&
LNNearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.